Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 208, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 27, 2021, 3:51 PM EDT for Broome County, Delaware County, New York; Bradford County, Susquehanna County, Wayne County, Pennsylvania. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2021, 3:51 PM EDT (19:51 UTC)
- Expired
- Jul 27, 2021, 4:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Broome County, NY, Delaware County, NY, Bradford County, PA, Susquehanna County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 59 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 4:00 PM EDT | TSTM WND DMG | 1 S Kirkwood, NY | TREE DOWN ON HOUSE. TIME ESTIMATED BY RADAR. |
| Jul 27, 4:16 PM EDT | TSTM WND DMG | 2 Nne Rush, PA | STRONG THUNDERSTORM WINDS KNOCKED DOWN A TREE ON ROADWAY. |
| Jul 27, 4:18 PM EDT | TSTM WND DMG | 3 Wsw Harford, PA | STRONG WINDS FROM OUTFLOW BOUNDARY KNOCKED DOWN TREE ONTO WIRES. |
| Jul 27, 4:21 PM EDT | TSTM WND DMG | Hop Bottom, PA | STRONG WINDS FROM OUTFLOW BOUNDARY KNOCKED DOWN TREE BLOCKING ROADWAY. |
| Jul 27, 4:31 PM EDT | TSTM WND DMG | 5 Ene Pleasant Mount, PA | STRONG WINDS FROM AN OUTFLOW BOUNDARY KNOCKED DOWN A TREE ON ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 11:12 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 27, 2:47 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153
WUUS51 KBGM 271951
SVRBGM
NYC007-025-PAC015-115-127-272030-
/O.NEW.KBGM.SV.W.0208.210727T1951Z-210727T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
351 PM EDT Tue Jul 27 2021
The National Weather Service in Binghamton has issued a
* Severe Thunderstorm Warning for...
Southeastern Broome County in central New York...
Southwestern Delaware County in central New York...
Susquehanna County in northeastern Pennsylvania...
Northern Wayne County in northeastern Pennsylvania...
East central Bradford County in northeastern Pennsylvania...
* Until 430 PM EDT.
* At 349 PM EDT, severe thunderstorms were located along a line
extending from near Harpursville to near Rome, moving southeast at
35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Kirkwood, Conklin, Rush, Jackson, Clifford, Sanford, Susquehanna,
Deposit, Susquehanna Depot and Springville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Binghamton.
Damaging winds and frequent cloud to ground lightning is occurring
with these storms. Move indoors immediately. Lightning is one of
nature's leading killers. Remember, if you can hear thunder, you are
close enough to be struck by lightning.
Heavy rainfall is occurring with these storms, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4186 7514 4183 7512 4182 7511 4164 7559
4164 7610 4184 7647 4218 7553 4197 7490
TIME...MOT...LOC 1949Z 299DEG 29KT 4215 7562 4188 7638
HAIL...<.75IN
WIND...60MPH
$$
TAC1 follow-up statement
226
WWUS51 KBGM 272016
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
416 PM EDT Tue Jul 27 2021
NYC007-272026-
/O.CAN.KBGM.SV.W.0208.000000T0000Z-210727T2030Z/
Broome NY-
416 PM EDT Tue Jul 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROOME COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
central New York...and northeastern Pennsylvania. A Severe
Thunderstorm Watch also remains in effect until 1000 PM EDT for
central New York...and northeastern Pennsylvania.
LAT...LON 4186 7514 4182 7511 4164 7559 4164 7610
4177 7633 4200 7551 4200 7536 4201 7539
4203 7541 4204 7538 4197 7490
TIME...MOT...LOC 2016Z 319DEG 46KT 4194 7541 4174 7612
$$
NYC025-PAC015-115-127-272030-
/O.CON.KBGM.SV.W.0208.000000T0000Z-210727T2030Z/
Delaware NY-Susquehanna PA-Wayne PA-Bradford PA-
416 PM EDT Tue Jul 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHWESTERN DELAWARE...SUSQUEHANNA...NORTHERN WAYNE AND EAST
CENTRAL BRADFORD COUNTIES...
At 416 PM EDT, severe thunderstorms were located along a line
extending from near Sherman to near Rushville, moving southeast at 55
mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rush, Jackson, Clifford, Susquehanna, Susquehanna Depot, Springville,
Montrose, Dimock, Harford and Hancock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Binghamton.
&&
LAT...LON 4186 7514 4182 7511 4164 7559 4164 7610
4177 7633 4200 7551 4200 7536 4201 7539
4203 7541 4204 7538 4197 7490
TIME...MOT...LOC 2016Z 319DEG 46KT 4194 7541 4174 7612
HAIL...<.75IN
WIND...60MPH
$$
TACWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:08 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 27, 3:08 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 308 PM EDT Tue Jul 27 2021 .SYNOPSIS... Thunderstorms continue to move through this afternoon before wrapping up into the evening. A few storms may include gusty winds. There will be a chance for a few showers Wednesday before another round of storms returns Thursday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... 230 PM Update... A line of strong storms is quickly moving east/southeast through the area, stretching from around Westmoreland southwest to Addison. These have been able to lead to occasional damage across the Finger Lakes. Temperatures have been able to reach well into the 80s under sunny skies ahead of the line, with dewpoints in the 60s contributing to up to 1000 to 1500 j/kg of CAPE. Healthy wind shear up to 30 to 45kts will allow for a potential for strong to severe gusts through the remainder of the afternoon and into the early evening. With that, the Severe Thunderstorm Watch has been extended across the remainder of our central NY counties and into Wayne and Pike counties in PA. This quickly moving line should largely be out of the area by 0Z, with just a chance for some lingering scattered convection into the night. Temperatures are quickly falling through the 70s behind the front, and should continue to drop through the 60s and 50s through the evening to bottom out in the upper 50s to lower 60s overnight. Most of Wednesday and Wednesday night should be quiet, though a few showers and perhaps a rumble of thunder will be possible with an upper trough in place. Otherwise, expect a cooler day with highs in the 70s to lower 80s and lows in the 50s. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... Clouds increase ahead Wednesday night of weak frontal boundary will push through the region Thursday. This front should provide just enough lift and moisture for a few showers and perhaps a thunderstorm or two. However, deeper moisture and instability will be confined to areas south of the cold front portion of the boundary across the southern Great Lakes. This will keep coverage and intensity of the precipitation down and limit the potential for any strong to severe thunderstorms. Still low level lapse rates should steepen enough to where a gusty storm or two can not be ruled out. Fairly fast storm motions and lower PW values compared to recent heavier rainfall events in the past month too. Highs should make it to around 80 after starting around 60 depending on clouds and precipitation Thursday afternoon. Our first potential lake effect shower chance of the season Thursday night into Friday with northwest flow and warm lake water. At the very least, clouds will likely be much more stubborn to hang on than model guidance indicates into a good chunk of Friday. Temperatures in the 60's and 70's due to plenty of cloud cover. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... High pressure then builds into the region Friday night through Saturday night. Clear skies and light winds may very well lead to favorable radiational cooling Saturday night with a few indications of upper 40's in a few spots. With full sunshine temperatures should get into the 70's making for a great weather start to the weekend. A bit warmer Saturday night compared to Friday night due to southwesterly flow ahead of the next frontal boundary. Another weak frontal boundary looks to pass through on Sunday. Deep moisture and instability are modeled to be lacking once again with the front only providing enough lift for scattered showers and perhaps a thunderstorm with light QPF. This front moves southeast of the region by Monday though as usual some timing uncertainty is present within the ensembles. Highs in the 70's with lows in the 50's. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... A line of showers and thunderstorms is beginning to sweep through the area this afternoon, bringing a chance for gusty winds and lightning, as well as MVFR or IFR visibility. This will first pass through KSYR between 18Z and 21Z, then through KRME and KITH between 19Z and 22Z. KELM, KBGM, and KAVP may see storms from 20Z to 24Z. After the storms move through, clouds will lower to between 1500 and 3000 feet across our NY terminals through the first half of the night, with IFR ceilings likely at KBGM and KELM after midnight. Minor visibility restrictions are expected, especially where any rain can fall earlier in the day, and as winds turn calm, IFR fog will become possible at KELM. A gradual improvement back to VFR is expected after sunrise. Outlook... Wednesday afternoon through Wednesday night...Mainly VFR. Thursday through Friday...Scattered showers/thunderstorms and associated restrictions possible, especially the afternoons. Friday night through Saturday...Mainly VFR. Sunday...Stray showers and thunderstorms possible, otherwise mainly VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...HLC NEAR TERM...HLC SHORT TERM...MWG LONG TERM...MWG AVIATION...HLC
Hazardous weather outlook, Jul 27, 2:52 PM EDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 252 PM EDT Tue Jul 27 2021 PAZ043-044-047-281900- Wyoming-Lackawanna-Luzerne- 252 PM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...This afternoon and tonight. A marginal risk for severe thunderstorms exists this afternoon and evening. An area of thunderstorms will move into the region this afternoon. A few storms will produce damaging wind gusts and brief downpours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-039-281900- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Bradford-Susquehanna- 252 PM EDT Tue Jul 27 2021 ...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ062-PAZ040-048-072-281900- Sullivan-Northern Wayne-Pike-Southern Wayne- 252 PM EDT Tue Jul 27 2021 ...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Special weather statement, Jul 27, 3:18 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Binghamton NY
318 PM EDT Tue Jul 27 2021
NYZ024-055-PAZ038-039-271945-
Chemung-Tioga-Susquehanna-Bradford-
318 PM EDT Tue Jul 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CHEMUNG...
SOUTHERN TIOGA...NORTHWESTERN SUSQUEHANNA AND NORTHERN BRADFORD
COUNTIES...
At 317 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Tioga Center to near Caton. Movement
was southeast at 40 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Chemung, Barton, Sayre, Waverly, Owego, Athens, Ridgebury, Canton,
Litchfield and Troy.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
central New York...and northeastern Pennsylvania.
LAT...LON 4215 7629 4203 7610 4200 7610 4200 7605
4193 7594 4166 7688 4200 7692
TIME...MOT...LOC 1917Z 292DEG 36KT 4214 7639 4198 7704
TACLocal storm report, Jul 27, 3:24 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
324 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST HARTSVILLE 42.25N 77.69W
07/27/2021 M59 MPH STEUBEN NY MESONET
&&Local storm report, Jul 27, 3:35 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
335 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG MILLPORT 42.27N 76.83W
07/27/2021 CHEMUNG NY 911 CALL CENTER
STRONG THUNDERSTORM WINDS KNOCKED DOWN
UTILITY POLES AND WIRES DOWN ON ROAD.
&&Local storm report, Jul 27, 3:44 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
344 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 1 ENE MAINE 42.20N 76.06W
07/27/2021 BROOME NY 911 CALL CENTER
TREE AND WIRES DOWN ON ROAD. TIME ESTIMATED
BY RADAR.
&&Local storm report, Jul 27, 3:45 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 1 SE BINGHAMTON 42.09N 75.90W
07/27/2021 BROOME NY 911 CALL CENTER
TREE AND WIRES DOWN ON A HOUSE. TIME
ESTIMATED BY RADAR.
&&
JTCLocal storm report, Jul 27, 3:50 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
350 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG WHITNEY POINT 42.33N 75.97W
07/27/2021 BROOME NY PUBLIC
STRONG THUNDERSTORM WINDS KNOCKED DOWN WIRES
AND TRANSFORMERS. THE WHITNEY POINT
FAIRGROUNDS WERE EVACUATED.
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:46 PM EDT | Special Weather Statement | BGM | Onondaga | 29 min |
| Jul 27, 2:08 PM EDT | Special Weather Statement | BGM | Schuyler | 37 min |
| Jul 27, 2:16 PM EDT | Special Weather Statement | BGM | Chemung, Steuben | 29 min |
| Jul 27, 2:23 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben, Tioga, Tompkins | 52 min |
| Jul 27, 2:29 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison, Oneida, Onondaga, Otsego | 61 min |
| Jul 27, 2:56 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Tioga | 64 min |
| Jul 27, 4:18 PM EDT | Special Weather Statement | BGM | Sullivan | 42 min |
| Jul 27, 4:22 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 53 min |
| Jul 27, 5:09 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 18 min |
| Jul 27, 3:18 PM EDT | Special Weather Statement | BGM | Bradford | 27 min |
| Jul 27, 4:03 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 27 min |
| Jul 27, 5:03 PM EDT | Special Weather Statement | BGM | Bradford | 27 min |
| Jul 27, 5:14 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Pike, Wayne | 46 min |
| Jul 27, 6:15 PM EDT | Special Weather Statement | BGM | Wyoming | 30 min |
| Jul 27, 6:26 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne, Wyoming | 49 min |
| Jul 27, 7:12 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne | 33 min |
| Jul 27, 7:30 PM EDT | Areal Flood Advisory | BGM | Luzerne | 83 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2021Severe Thunderstorm Warnings in New York, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.